Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Which Has Fewer Side Effects Isentress Or Sustiva

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Isentress

Brand name: Isentress Generic name: raltegravir, or RAL Class: Integrase inhibitor (integrase strand transfer inhibitor, or INSTI) Manufacturer: Merck and Co., www.isentress.com , (800) 622-4477 AWP: $1,171.31/month Standard Dose: One 400 mg film-coated tablet twice a day, with or without food, with no dietary restrictions. Can be taken by children two years or older. Dosing is based on weight for children 2-11 years old. A new...
Ask the Experts

CNS problems Sustiva verses Isentress

I tried Atripla and had to stop because the CNS problems with the Sustiva was too much for me to handle. I felt like I was jacked up on cocaine, had hot flashes, was dizzy and could not sleep. Are you aware of any of these CNS problems with the...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thank you for your post.In the very large and double-blinded STARTMRK clinical trials that compared Truvada + Sustiva to Truvada+Isentress, the later was found to have fewer central nervous system (CNS) side effects. The only CNS side... Read more »

Isentress/Truvada combo switch from Epzicom/Sustiva

Long term (28yr) survivor currently on 400mg Sustiva and Epzicom. I have800-1,000 avg t cells and no viral load. Have been very sucessful on this regimen from the onset about 3 yrs now. Orig on Crixivan and viread, etc.. also with no problems. I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Sustiva has been associated with some lipid abnormalities. Switching to Isentress/Truvada seems reasonable to me. None of the antiretrovirals are significantly linked with hypertension (high blood pressure). If indeed you're still having... Read more »

Isentress Side Effects

I was on Atripla for 4 years and had problems sleeping with the Sustiva. My doctor and I had a long conversation and we switched to Truvada and Isentress. I started the new treatment last week and sleeping much better but have a burning sensation...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Stomach side effects from Isentress (raltegravir) occur but often compare favorably to other HIV meds. If side effects develop early then often will diminish over the first several weeks. Other conditions (ie H pylori infection, reflux esophagitis)... Read more »

Unusual side effects with Isentress

Hello Doc.Thanks for answering my questionCurrent regime: Isentress (twice a day) and TruvadaPrevious regime: 3TC, VIread and Sustiva for 4 yearsI have switched some of the meds because was tired of Sustiva side efffects such as insomnia,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Raltegravir can sometimes cause headaches. Perhaps a trial of a boosted protease inhibitor might also be considered (such as ritonavir + darunavir or atazanavir) depending on your past treatment and resistance history. My patients often do well... Read more »
Connect With Others

Isentress & Side Effects

Posted by design36, 3 Replies
I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long... Read more »

Isentress Drug - Side Effects?? HELP

Posted by design36, 1 Reply
I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long... Read more »

Isentress and Intelence side effects

Posted by nevereasy, 2 Replies
Anyone taking these two drugs together? One or the other?. I seem to be extremely fatigued and weak. Additionally I am off balance also have a marked increase in my need to take a lorazapam ( anti anxiety) . Anybody else have any of these problems? ... Read more »

sustiva side effects

Posted by Anonymous, 3 Replies
are you on sustiva? if so how long does the high feeling last...i've been on the drug for 4 weeks and still wake up daily feeling high, i have had to take a leave of abscence from work due to the side effedts, i want to try to hang in there, but... Read more »